MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; UHMWPE POST AUG GLENOID LARGE, LEFT

EXACTECH, INC. EQUINOXE; UHMWPE POST AUG GLENOID LARGE, LEFT
Model Number 314-02-24
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, this (b)(6) y/o male patient presented approximately 3 mos postop the initial l tsa for follow-up after surgery and x-rays revealed poly component was no longer in glenoid.Central peg did appear to still be in place.A pop was felt during one physical therapy appointment.Surgeon removed poly from patient via an arthroscopic and mini open technique.Glenoid became loose and free floating in joint central peg remained in patient and broke from the rest of the component.Patient has requested implant (product not returning).Pictures from procedure and pictures of removed poly are available.Patient has requested explant.Event occurred after primary surgery.No reported delay/prolongation.Device will not return due to patient requested to keep it.
 
Additional Manufacturer Narrative
Section h10: (h3) the revision reported may have been the result of glenoid loosening which caused the center peg to fracture and allowed the glenoid body to float free in the joint space.Possible contributing factors of the loosening/fracture may have been the result of incomplete seating of the glenoid component at the time of implantation, patient conditions, and/or abnormal forces being applied to the glenoid component during physical therapy.However, this cannot be confirmed as the device was not available for evaluation and x-ray images were not provided.Section h11: *the following sections have corrected information: (b5) describe event or problem: as reported, approximately 3 mos postop the initial ltsa, this 71 y/o male patient patient presented for follow-up after surgery and x-rays revealed poly component was no longer in glenoid.Had a failed glenoid that had been removed arthroscopically.Central peg did appear to still be in place.A pop was felt during one physical therapy appointment.Patient was last known to be in stable condition following the event.Devices will not return due to hospital policy.
 
Event or Problem Description
As reported, approximately 3 mos postop the initial ltsa, this 71 y/o male patient patient presented for follow-up after surgery and x-rays revealed poly component was no longer in glenoid.Had a failed glenoid that had been removed arthroscopically.Central peg did appear to still be in place.A pop was felt during one physical therapy appointment.Patient was last known to be in stable condition following the event.Devices will not return due to hospital policy.

Brand Name
EQUINOXE
Common Device Name
UHMWPE POST AUG GLENOID LARGE, LEFT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12141843
Report Number1038671-2021-00332
Device Sequence Number11950006
Product Code KWT
UDI-Device Identifier10885862175076
UDI-Public10885862175076
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K103419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number314-02-24
Device Catalogue Number314-02-24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR